1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Glumetza causes severe lower back and flank pain, beware!

Discussion in 'Metformin/Biguanides' started by sideeffects, Feb 15, 2016.

  1. sideeffects

    sideeffects · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    21
    Have taken metformin and a slow release version (Glumetza). I realize many people take it, but I cannot. It clearly induces severe flank and lower back pain to such a severe degree that it is completely debilitating. Cannot get out of a chair or out of bed without much help. Pain levels of about 8 out of 10.

    Drug label lists this as a known side effect, but without percent affected, it is hard to know how common this really is... I think this needs to be corrected on product labels. Stopped taking it 4 days ago and relief is still minimal. It might induce this effect by altering electrolytes causing severe spasm/cramping of muscle groups.

    Stop taking it if you are affected as it is terrible.
     
  2. Smallwood1

    Smallwood1 · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    21
    I've not taken metformin for month as I've been on a Lchf diet so no sugar spiking, my weight has stalled so I had s brain wave to start back on metformin to kick start the weight loss ! My back pain has come back with a bang ! I never connected the pain with the meds it's a 8 out of 10 . So I was shocked to find other people had the same :( is there only one metformin ?
     
  3. Mick1952

    Mick1952 Type 2 · Active Member

    Messages:
    25
    Likes Received:
    74
    Trophy Points:
    33
    Metformin even the SR version upset my stomach so bad that I could only ever manage to take 1 by 500mg per day. After 5 months, I also developed severe back and thigh pain, together with pins and needles from the waist down. Stopped taking it altogether last week and things have improved but still a long way from feeling right. The good news is that my dietary changes that I made immediate after diagnosis appear to be keeping my BG levels very low. My fasting BG averages in the low 5s whereas is was just over 20 on d day last October.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook